Alert archive / Florida / Small Craft Advisories in 2008
Small Craft Advisory 41, NWS Miami, FL
NWS Miami, FL issued this small craft advisory at Dec 15, 2008, 4:05 AM EST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Dec 15, 2008, 4:05 AM EST (09:05 UTC)
- Expired
- Dec 15, 2008, 10:00 AM EST
- In force
- 6 hr
- Issued by
- NWS Miami, FL
The text
As transmitted, in the capitals the NWS used until 2016.
702 WHUS72 KMFL 150905 MWWMFL URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 405 AM EST MON DEC 15 2008 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING... AMZ630-650-651-670-671-151500- /O.EXP.KMFL.SC.Y.0040.000000T0000Z-081215T0900Z/ /O.NEW.KMFL.SC.Y.0041.081215T0905Z-081215T1500Z/ BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS- 405 AM EST MON DEC 15 2008 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING... THE NATIONAL WEATHER SERVICE IN MIAMI HAS EXTENDED THE SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST THIS MORNING. EAST WINDS OF 20 TO 25 KNOTS WILL PREVAIL ACROSS THE LOCAL ATLANTIC WATERS OVERNIGHT. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
872 WHUS72 KMFL 151525 MWWMFL URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 1025 AM EST MON DEC 15 2008 AMZ630-650-651-670-671-151630- /O.EXP.KMFL.SC.Y.0041.000000T0000Z-081215T1500Z/ BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS- 1025 AM EST MON DEC 15 2008 ...SMALL CRAFT ADVISORY HAS EXPIRED... THE EASTERLY WINDS HAVE DECREASE TO LESS THAN 20 KNOTS THIS MORNING WHICH IN TURN HAS ALLOWED THE SEAS TO DECREASE TO BELOW 6 FEET THIS MORNING. THEREFORE...THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT FOR THE ATLANTIC WATERS AND BISCAYNE BAY. $$ BAXTER
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this small craft advisory went out at Dec 15, 3:50 AM EST, 15 minutes earlier.
Area forecast discussion, Dec 15, 3:50 AM EST, 15 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE MIAMI FL 350 AM EST MON DEC 15 2008 .SHORT TERM...TODAY THROUGH TUESDAY...SFC RIDGE OVER THE WRN ATLANTIC WILL MOVE SLOWLY NE AS IT ELONGATES FROM NE TO SW. THIS WILL RESULT IN A MAINLY EAST LOW LVL FLOW THROUGH THIS PERIOD. THIS FLOW, IN TURN, WILL CONTINUE TO ADVECT L/M LVL PATCHES OF CLOUDS/MOISTURE FROM THE ATLANTIC WEST OVER THE LOCAL AREA. ALTHOUGH THERE IS NOT MUCH PRECIP ASSOCIATED WITH THESE PATCHES...ENHANCED LOW LVL CONVERGENCE OVER ERN PORTIONS OF THE LOCAL AREA MAY HELP TO SQUEEZE A SHOWER OR TWO FROM THESE CLOUDS. WL KEEP JUST A SLIGHT CHANCE OF RAIN...MAINLY ERN HALF...THROUGH THIS PERIOD TO ACCOUNT FOR THIS. && .LONG TERM...WEDNESDAY THROUGH SUNDAY...A LARGE DEEP LAYER RIDGE WILL BUILD FROM ERN PACIFIC NEWD THROUGH GULF OF MEX/FLORIDA PENINSULA AND OVER THE NWRN ATLANTIC. THIS RIDGE WILL NOT ONLY FORCE THE POLAR JET NORTHWARD AND KEEP ANY OTHER WEATHER FEATURE FROM APPROACHING THE LOCAL AREA FROM THE NORTHWEST, BUT WILL ALSO RESULT IN MOD/STG SUBSIDENCE. SO, THE RESULT WILL BE DRY AND WARM CONDITIONS THROUGH THIS PERIOD. GFS HINTS AT A POSSIBLE BREAK ON THESE CONDITIONS BY DAY 7 (SUNDAY) AS THE POLAR JET DIVES SOUTH ACROSS THE CENTRAL PORTION OF THE COUNTRY SHOVELING THE RIDGE OUT OF THE AREA. THE ECMWF HOWEVER, KEEPS THE RIDGE (ALTHOUGH WEAKER) ACROSS THE AREA THROUGH THE ENTIRE EXTENDED PERIOD. GIVEN THE FACT THAT THIS IS SO FAR IN THE FUTURE, WL NOT BE CONSIDERED IN THIS FORECAST PACKAGE, AND SO THE CHANCES FOR RAIN, OR ANY SIGNIFICANT CHANGE THROUGH THIS PERIOD, WILL BE LOW, IF ANY AT ALL. .MARINE...EAST WINDS SHOULD CONTINUE TO DECREASE TODAY AS THE SFC RIDGE MOVES NORTHEAST AND SO IMPROVING MARINE CONDITIONS ARE EXPECTED. HOWEVER, WL LET CURRENT SCA TO CONTINUE FOR THE ATLC WATERS TO CONTINUE FOR THE EARLY MORNING HOURS LATEST OBS STILL SHOW FREQUENT GUSTS TO WELL ABOVE 20 KNOTS. BOTH WINDS AND SEAS SHOULD REMAIN BELOW SCA CRITERIA THROUGH THE REMAINDER OF THE FORECAST PERIOD. A SMALL NE SWELL IS EXPECTED TO AFFECT THE ATLC WATERS OFF PALM BEACH FROM MID-WEEK ON. && .FIRE WEATHER...NO PROBLEMS EXPECTED AT THIS TIME. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 82 68 79 67 / 10 20 10 - FORT LAUDERDALE 80 71 80 68 / 10 20 10 - MIAMI 81 71 81 69 / 10 20 10 - NAPLES 83 64 82 63 / - - - - && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...SCA ATLC WATERS AND BISCAYNE BAY THROUGH 15Z TODAY. GM...NONE. && SHORT TERM/LONG TERM/MARINE/FIRE...47/RGH AVIATION...30/KOB
Hazardous weather outlook, Dec 14, 7:00 PM EST, 9 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 700 PM EST SUN DEC 14 2008 FLZ063-066>075-168-172>174-150945- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 700 PM EST SUN DEC 14 2008 ...HIGH RISK OF RIP CURRENTS AT ALL ATLANTIC BEACHES... ...ROUGH MARINE CONDITIONS IN THE GULF STREAM... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TONIGHT RIP CURRENTS: EAST WINDS OF 15 TO 20 MPH WITH HIGHER GUSTS WILL PRODUCE A HIGH RISK OF RIP CURRENTS AT THE BEACHES OF PALM BEACH, BROWARD AND MIAMI-DADE COUNTIES. WAVES: EAST WINDS TO 15 TO 20 KNOTS WILL PRODUCE SEAS IN THE GULF STREAM OF 6 TO 7 FEET. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY HIGH PRESSURE WILL CONTINUE OVER THE ATLANTIC THROUGH THE UPCOMING WEEK WHICH WILL MAINTAIN A MODERATE TO HIGH RISK OF RIP CURRENTS AT ALL ATLANTIC BEACHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 15, 4:16 AM EST | Coastal Flood Statement | MFL | Broward, Miami-Dade, Palm Beach | 14 hr |
Nearby
Small Craft Advisories in Florida, 2008Every small craft advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.